MAUDE Adverse Event Report: CORDIS CORPORATION SABER 2MM30CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION SABER 2MM30CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48002030X
Medical Device Problem Codes Partial Blockage (1065); Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82221974 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the balloon of a 2mm x 30cm 150cm saber percutaneous transluminal angioplasty (pta) balloon catheter burst and it was reported that there was an undisclosed issue with the "y-connector".As a result, a new 2mm x 30cm 150cm saber pta balloon catheter was used to continue the procedure without issue.There was no reported injury to the patient.This was during a procedure to treat lower extremity arteriosclerosis.The lesion had a 75% stenosis and was not a chronic total occlusion (cto).There was no calcification or vessel tortuosity at the target lesion.The device was stored and prepped per the instructions for use (ifu) and maintained negative pressure during preparation.The balloon was prepped with a 1:1 contrast to saline ratio.There was no difficulty removing the device from the hoop, removing the protective balloon cover, the stylet, or any of the sterile packaging components and the device was not kinked or damaged in any way prior to being inserted into the patient.There was no resistance or friction experienced during insertion of the device.The device was able to track toward the lesion and cross the lesion without difficulty.The device was never put into an acute bend and did not kink during its use.The device was able to be removed easily from the patient and remained in one piece during its removal.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, the balloon of a 2mm x 30cm 150cm saber percutaneous transluminal angioplasty (pta) balloon catheter burst, and it was reported that there was an undisclosed issue with the "y-connector".As a result, a new 2mm x 30cm 150cm saber pta balloon catheter was used to continue the procedure without issue.There was no reported injury to the patient.This was during a procedure to treat lower extremity arteriosclerosis.The lesion had a 75% stenosis and was not a chronic total occlusion (cto).There was no calcification or vessel tortuosity at the target lesion.The device was stored and prepped per the instructions for use (ifu) and maintained negative pressure during preparation.The balloon was prepped with a 1:1 contrast to saline ratio.There was no difficulty removing the device from the hoop, removing the protective balloon cover, the stylet, or any of the sterile packaging components and the device was not kinked or damaged in any way prior to being inserted into the patient.There was no resistance or friction experienced during insertion of the device.The device was able to track toward the lesion and cross the lesion without difficulty.The device was never put into an acute bend and did not kink during its use.The device was able to be removed easily from the patient and remained in one piece during its removal.The device was returned for analysis.A non-sterile saber 2mm30cm 150 percutaneous transluminal angioplasty (pta) balloon catheter was received for analysis inside a plastic bag.Per visual analysis, no anomalies could be observed on the balloon of the unit by the naked eye.However, the inner body was observed creased at the hub area.No other anomalies could be seen.Per functional analysis, a lab sample inflator/deflator device partially filled with water was attached to the inflation lumen of the unit and positive pressure was applied.The unit was successfully inflated, no inflation difficulties were found; therefore, the reported balloon- burst was not confirmed.Next, gw lumen flushing was intended to be performed; however, gw lumen flushing could not be achieved.Then, guidewire insertion testing was performed, an appropriate.018¿ lab sample guidewire was inserted via hub and vice versa, via tip with unsuccessful results.The guide wire could not pass throughout the guidewire lumen of the unit.First, the guidewire was introduced via hub, but stopped at the creased inner body area.Next, the guidewire was inserted through the tip inner body lumen up to the creased condition and was only able to be advanced until it stopped at 12.0 cm from the hub due to an obstruction.Per microscopic analysis, the guidewire lumen of the unit was cross sectioned/cut at the obstructed area and a piece of detached inner body polyethylene tucked inside the guide wire lumen was observed.The polyethylene material was accordioned (zigzag) inside the guidewire lumen.Microscopic analysis of the hub of the unit was thoroughly inspected under the vision system, and it was observed that there were small zones of the inner body passage at the hub area that appears to not have enough adhesive leaving the inner body vulnerable to movement inside the hub.Per dimensional analysis, the accordioned polyethylene material was taken out from the gw lumen, unraveled, and measured 4.5 cm length.Additionally, per dimensional analysis, the inner body distal tip id, the inner body id at hub, the inner body id at different locations, as well as the inner body id on balloon proximal, middle, and distal areas were measured and the results were found within specification, with exception of measurements taken at inner body id proximal balloon area, and inner body id tip.A product history record (phr) review of lot 82221974 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst¿ was not confirmed, during functional analysis as balloon inflation testing was successfully performed on the unit.The reported ¿luer hub damaged¿ was confirmed as the inner lumen inside the hub area was found to be accordioned during analysis, there appears to be a lack of adhesive in the area leaving the inner body vulnerable to movement.Additionally, subsequent findings of ¿guidewire lumen obstructed¿ were confirmed via device analysis.However, the exact cause cannot be determined.During analysis the material noted inside the guidewire lumen was noted to be polyethylene, the same material that is comprised of the guidewire lumen inner body.It is likely the accordioned piece was sheared off at some point due to the interaction of the lining with a sharp object.Additionally, measurements taken at inner body id proximal balloon area, and inner body id tip were found to be out of specification.Therefore, several factors are being considered and further investigation is required to find a definitive root cause.Based on the information available for review, it is difficult to draw a clinical conclusion between the device and the events reported as further investigation is warranted.According to the warnings in the safety information in the instructions for use, ¿flush all devices entering the vascular system with sterile heparinized saline or similar isotonic solution.Prior to use, ensure all devices have been flushed and air is removed from the system according to standard medical practice.Failure to do so could result in air entering the vascular system.¿ the phr review does not suggest a manufacturing related issue; however, product analysis suggests that the event needs further investigation to determine root cause.Therefore, an investigation has been initiated.
 
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
This device has been analyzed but the final, approved draft of the engineering report and its conclusion is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the balloon of a 2mm x 30cm 150cm saber percutaneous transluminal angioplasty (pta) balloon catheter burst and it was reported that there was an undisclosed issue with the "y-connector".As a result, a new 2mm x 30cm 150cm saber pta balloon catheter was used to continue the procedure without issue.There was no reported injury to the patient.This was during a procedure to treat lower extremity arteriosclerosis.The lesion had a 75% stenosis and was not a chronic total occlusion (cto).There was no calcification or vessel tortuosity at the target lesion.The device was stored and prepped per the instructions for use (ifu) and maintained negative pressure during preparation.The balloon was prepped with a 1:1 contrast to saline ratio.There was no difficulty removing the device from the hoop, removing the protective balloon cover, the stylet, or any of the sterile packaging components and the device was not kinked or damaged in any way prior to being inserted into the patient.There was no resistance or friction experienced during insertion of the device.The device was able to track toward the lesion and cross the lesion without difficulty.The device was never put into an acute bend and did not kink during its use.The device was able to be removed easily from the patient and remained in one piece during its removal.The device will be returned for evaluation.Addendum: pe completion on 03-noc-2022 revealed a piece of detached inner body polyethylene tucked inside the guide wire lumen.

Brand Name
SABER 2MM30CM 150
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key15513877
Report Number9616099-2022-06035
Device Sequence Number17622392
Product Code LIT
UDI-Device Identifier20705032069233
UDI-Public(01)20705032069233(17)240430(10)82221974
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model Number48002030X
Device Catalogue Number48002030X
Device Lot Number82221974
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2022
Supplement Date Received by Manufacturer10/07/2022
11/03/2022
11/29/2022
Initial Report FDA Received Date09/30/2022
Supplement Report FDA Received Date11/01/2022
11/29/2022
12/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2MM X 300MM 150CM SABER PTA BALLOON CATHETER.
Patient Age60 YR
Patient SexMale
Patient Weight72 KG